When will Restylane dissolve completely on its own? PS destroyed tear trough 15 months ago and I still have lumps/ridges (Photo)

PS misplaced filling tear trough and overfilled area, severely injuring one eye. I had it dissolved 6 times elsewhere and they said they couldn't dissolve it all. The filler is definitely Restylane. I only had slight hollowness. I researched long and hard for the perfect PS who specializes in this. He filled the side of my nose and under the trough instead and I still have that ridge and lumps 15 MTHS later! When will this filler dissolve completely? I can't fix the area bc it's still painful.

Doctor Answers 5

Restylane in Tear Trough

Restylane is highly variable and dissolves differently depending on the area. I've seen Restylane and Juvederm last for years in certain areas around the eye. Lumpiness can sometimes be due to too much Restylane and other times to not enough in a different area. Also, it can be related to the depth of injection. Usually, we try to put more of the volume deep along the bone and use small amounts under the skin if necessary. Seek out an oculoplastic surgeon if your doctor is not able to treat this for consultation. Often a combination of dissolving some of the superficial filler and adding filler in other areas can create facial harmony and balance and solve the problem. I hope that is helpful and best of luck.


New York Oculoplastic Surgeon
4.7 out of 5 stars 66 reviews

Tear trough injections with hyaluronic acid (Restylane, Juvederm) very risky.

As you have experienced, the tear trough is a difficult area to inject, especially with a hyaluronic acid.  The contour problems that you are seeing may no longer be the Restylane.  It is difficult to say for sure without examining you in person.  Although you did your best to research a doctor for this type of treatment, most doctors do not have the proper algorithm to use facial fillers to improve the face and not make someone look strange.  I would advise you to see a board certified plastic surgeon for a second opinion.  Good luck!

Tae Ho Kim, MD
New York Plastic Surgeon
5.0 out of 5 stars 10 reviews

Restylane @ 12 months

If you had Resylane injected 12 months ago it should resolve with hyaluronidase.
The fact that it won't diminish and is painful suggests a biofilm. This is a type of infection associated with fillers.
You need to see a dermatologist. These are often difficult to eradicate.

Jeffrey Rapaport, MD
Englewood Dermatologic Surgeon
4.6 out of 5 stars 39 reviews

Restylane and Tear Trough Injections

Restylane product can generally last up to one year when injected in the tear trough area.  I have not seen lumps 15 months later from product injected.  Please consult a board certified dermatologist to assess if this is allergy or product and what the proper treatment would be.  We use a lot of Belotero in my practice for the tear trough area since it is a finer injection and if you have a very superficial area it can be filled best with Belotero.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 71 reviews

Restylane In Tear Trough

Restylane is commonly injected to the tear trough with great success.  I am sorry that you are having issues with your injection.  The first step with lumps or bumps from injection would be to dissolve the filler.  I would believe that all of the Restylane has been dissolved if you have it dissolved 6 times with hyaluronidase.  

At this point, the lumps and bumps are not due to Restylane.  You may have a low grade infection or inflammatory reaction.  You need an evaluation but you may benefit from antibiotics or injections with anti-inflammatory medication in the area.  

I hope this helps.  

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 64 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.